Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jul 29, 2012, 3:21 PM EDT for Appling County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2012, 3:21 PM EDT (19:21 UTC)
- Expired
- Jul 29, 2012, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
County Appling County, GA
The radar
The Robins AFB radar (KJGX), 128 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1720 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
073
WWUS82 KJAX 291921
SPSJAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 PM EDT SUN JUL 29 2012
GAZ133-135-292000-
APPLING-JEFF DAVIS-
321 PM EDT SUN JUL 29 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
JEFF DAVIS AND NORTHEASTERN APPLING COUNTIES FOR STRONG WINDS...SMALL
HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 400 PM EDT...
AT 321 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 10 MILES WEST OF PLANT HATCH...OR 10 MILES
NORTHEAST OF HAZLEHURST...MOVING EAST AT 25 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PLANT HATCH THROUGH 400
PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHEAST GEORGIA.
LAT...LON 3197 8239 3194 8233 3194 8228 3191 8222
3191 8213 3189 8212 3190 8211 3187 8210
3184 8206 3189 8259 3194 8259 3197 8254
3195 8250 3198 8247
TIME...MOT...LOC 1921Z 274DEG 23KT 3198 8248
$$
PETERSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 29, 2:30 PM EDT, 51 minutes earlier.
Area forecast discussion, Jul 29, 2:30 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT SUN JUL 29 2012 .NEAR TERM...THROUGH TONIGHT...CONVECTION TAKING A LITTLE LONGER TO GET GOING THAN HI-RES MODEL GUIDANCE WAS SUGGESTING...BUT OVERALL EVOLUTION ON TRACK. EXPECT SCATTERED TO NUMEROUS SHOWERS/T-STORMS OVER OUR WRN NE FL COUNTIES TO SPREAD EASTWARD ACROSS NE FL THRU MID AFTERNOON...WHILE COVERAGE DECREASES SUWANNEE VALLEY REGION. BY LATE AFTERNOON...COVERAGE SHOULD DECREASE ACROSS NE FL WHILE FOCUS TURNS TO INCREASING COVERAGE ACROSS SE GA DUE TO CONVECTION AHEAD OF SFC TROF AS WELL AS DEVELOPMENT ALONG ANY OUTFLOW BOUNDARIES THAT SPREAD NORTHWARD FROM NE FL CONVECTION. HOURLY FORECAST POP GRIDS...ACCESSIBLE VIA OUR WEB PAGE...CONTINUE TO REFLECT THIS EXPECTED EVOLUTION. A FEW STRONG STORMS WITH GUSTY WINDS ARE POSSIBLE LATE THIS AFTERNOON. && .SHORT TERM MONDAY...SHORT WAVE TROUGH WILL MOVE ACROSS THE REGION. STORMS WILL FIRST FORM ALONG THE GULF COAST DURING THE LATE MORNING AND SPREAD ACROSS THE AREA DURING THE AFTERNOON. SOME STORMS MAY BE STRONG AS TEMPS ALOFT AT 500 MB WILL COOL TO -7 TO -8(C). HAVE TAKEN A BLEND OF THE GUIDANCE AND WENT WITH LIKELY POPS MOST AREAS...EXCEPT THE FAR NORTH AND SOUTH ZONES. HIGH TEMPS IN THE LOWER 90S INLAND WILL COMBINE WITH THE HUMIDITY WHICH WILL PRODUCE HEAT INDICES AROUND 100. MONDAY NIGHT...SCATTERED STORMS WILL CONTINUE INTO THE EARLY EVE AND MAY LINGER ALONG THE COAST DUE TO THE SW STEERING FLOW. STORMS WILL GRADUALLY COME TO AN END DURING THE EVENING DUE TO LOSS OF HEATING. .LONG TERM /TUESDAY THROUGH SATURDAY/... A STAGNANT WEATHER PATTERN IS PROJECTED FOR THE LONG TERM...WITH RIDGING EXTENDING FROM THE SOUTHERN PLAINS TO CENTRAL/SOUTHERN FLORIDA...AND TROUGHING FROM THE MID ATLANTIC TO NORTHERN FLORIDA. SEVERAL SHORTWAVES ARE PROGGED TO DIVE SOUTHEAST FROM THE PLAINS AROUND THE TROUGH TO THE NORTH. THIS WILL RESULT IN THE GREATEST CHANCES OF SHOWERS ACROSS SOUTHEAST GEORGIA INTO EXTREME NORTHEAST FLORIDA...WITH LESSER CHANCES FURTHER SOUTH. WITH SOME SEABREEZE INTERACTION EACH AFTERNOON...WILL USE MID/HIGH END CHANCE POPS FROM JAX NORTH...WITH LOW END CHANCE POPS FOR SOUTHERN SECTIONS OF NE FL. WITH MOPE TROUGHY A PATTERN...EXPECT TEMPERATURES TO NUDGE DOWNWARD TOWARD NORMAL VALUES. && .AVIATION...LATEST TAFS REFLECT EXPECTED VFR CONDITIONS THRU TONIGHT WITH EXCEPTION OF THE VICINITY OF SCATTERED AFTERNOON TSRA WHERE MVFR CONDITIONS POSSIBLE. GUSTY WINDS A GOOD BET FROM STRONGER STORMS THAT DEVELOP. && .MARINE...A TROUGH OF LOW PRESSURE WILL REMAIN JUST NW OF THE WATERS WHICH WILL PRODUCE A SOUTH TO SOUTHWEST FLOW. WINDS WILL BE STRONGER AT NIGHT ESPECIALLY OFFSHORE WHERE CONDITIONS MAY BRIEFLY NECESSITATE AN EXERCISE CAUTION HEADLINE. SEAS 2 TO 4 FEET. ANOTHER CONCERN WILL BE FOR WINDS AND SEAS HIGHER IN AND NEAR SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS. RIP CURRENTS: A LINGERING LONG PERIOD EASTERLY SWELL (2 FEET WITH A 12 SECOND PERIOD AT THE OFFSHORE BUOYS) WILL KEEP A MODERATE RISK IN PLACE ALONG THE BEACHES...MAINLY DURING THE MORNING HOURS DURING THE OUTGOING TIDE. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 92 72 93 / 40 50 20 40 SSI 76 89 75 91 / 40 60 30 40 JAX 74 91 74 93 / 20 60 30 40 SGJ 75 89 74 92 / 20 50 30 30 GNV 72 91 72 92 / 20 50 30 40 OCF 72 91 72 92 / 20 40 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && PP/PW/AW
Hazardous weather outlook, Jul 29, 3:17 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 317 PM EDT SUN JUL 29 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-301115- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 317 PM EDT SUN JUL 29 2012 ...MODERATE RISK OF RIP CURRENTS AT LOCAL BEACHES TODAY... ...ELEVATED HEAT INDEX VALUES EXPECTED THIS AFTERNOON... ...SEVERE THUNDERSTORM WATCH NUMBER 538 IN EFFECT FOR PORTIONS OF SOUTHEAST GEORGIA UNTIL 9 PM... THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... HEAT AND HUMIDITY WILL COMBINE TO PRODUCE MAXIMUM HEAT INDICES OF 100 TO 105 DEGREES THIS AFTERNOON. LINGERING EASTERLY SWELLS WILL PROMOTE A MODERATE RISK OF RIP CURRENTS AT LOCAL BEACHES. FOR MAXIMUM SAFETY...CHECK WITH LIFEGUARDS ABOUT OCEAN HAZARDS BEFORE ENTERING THE SURF. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH THE EARLY EVENING HOURS...WITH THE GREATEST CHANCES ACROSS SOUTHEAST GEORGIA AND THE NORTHERN HALF OF NORTHEAST FLORIDA. THUNDERSTORMS WILL LIKELY BE SLOW MOVING AND WILL HAVE THE ABILITY TO PRODUCE LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING STRIKES...AND GUSTY WINDS. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE...ESPECIALLY ACROSS SOUTHEAST GEORGIA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN ON MONDAY AFTERNOON AND EVENING. STRONGER THUNDERSTORMS WILL PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED FOR THE REMAINDER OF THE WEEK THROUGH SATURDAY. STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jul 29, 2:54 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
254 PM EDT SUN JUL 29 2012
GAZ132-133-291945-
COFFEE-JEFF DAVIS-
254 PM EDT SUN JUL 29 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
JEFF DAVIS AND NORTHERN COFFEE COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 345 PM EDT...
AT 254 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTH OF
PRIDGEN...OR 11 MILES NORTH OF BROXTON...MOVING EAST AT 5 MPH. THIS
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PRIDGEN AND
SNIPESVILLE THROUGH 345 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3185 8265 3160 8291 3170 8301 3179 8299
3179 8287 3182 8284 3184 8280 3186 8278
3187 8275
TIME...MOT...LOC 1854Z 292DEG 6KT 3177 8293
WOLFSpecial weather statement, Jul 29, 3:12 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
312 PM EDT SUN JUL 29 2012
FLZ030-031-036-292000-
ALACHUA-BRADFORD-UNION-
312 PM EDT SUN JUL 29 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
BRADFORD...NORTHERN ALACHUA AND CENTRAL UNION COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 400 PM EDT...
AT 312 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES NORTHWEST
OF BROOKER TO 5 MILES SOUTH OF SAMPSON...MOVING NORTH AT 10 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BROOKER...
SAMPSON...NEW RIVER...STARKE AND LAKE BUTLER THROUGH 400 PM EDT. HAIL
UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHEAST GEORGIA.
LAT...LON 3007 8233 2994 8208 2982 8224 2987 8234
2991 8241
TIME...MOT...LOC 1912Z 196DEG 7KT 2992 8236 2985 8223
ENYEDISpecial weather statement, Jul 29, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 PM EDT SUN JUL 29 2012
GAZ133-135-292000-
APPLING-JEFF DAVIS-
321 PM EDT SUN JUL 29 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
JEFF DAVIS AND NORTHEASTERN APPLING COUNTIES FOR STRONG WINDS...SMALL
HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 400 PM EDT...
AT 321 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 10 MILES WEST OF PLANT HATCH...OR 10 MILES
NORTHEAST OF HAZLEHURST...MOVING EAST AT 25 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PLANT HATCH THROUGH 400
PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHEAST GEORGIA.
LAT...LON 3197 8239 3194 8233 3194 8228 3191 8222
3191 8213 3189 8212 3190 8211 3187 8210
3184 8206 3189 8259 3194 8259 3197 8254
3195 8250 3198 8247
TIME...MOT...LOC 1921Z 274DEG 23KT 3198 8248
PETERSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:12 PM EDT | Special Weather Statement | JAX | Bradford | 48 min |
| Jul 29, 3:39 PM EDT | Special Weather Statement | JAX | Clay | 51 min |
| Jul 29, 5:02 PM EDT | Special Weather Statement | JAX | Duval, Nassau | 43 min |
| Jul 29, 5:05 PM EDT | Special Marine Warning | JAX | 85 min | |
| Jul 29, 5:22 PM EDT | Special Marine Warning | JAX | 68 min | |
| Jul 29, 5:24 PM EDT | Special Weather Statement | JAX | Saint Johns | 36 min |
| Jul 29, 6:29 PM EDT | Special Marine Warning | JAX | 91 min | |
| Jul 29, 2:54 PM EDT | Special Weather Statement | JAX | Jeff Davis | 51 min |
| Jul 29, 3:43 PM EDT | Special Weather Statement | JAX | Clinch | 47 min |
| Jul 29, 4:12 PM EDT | Special Weather Statement | JAX | Charlton | 48 min |
| Jul 29, 4:44 PM EDT | Special Weather Statement | JAX | Appling | 46 min |
| Jul 29, 5:19 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Atkinson, Bacon, Pierce, Ware, Wayne | 41 min |
| Jul 29, 6:01 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Atkinson, Bacon, Brantley, Coffee, Pierce and 2 more | 44 min |
| Jul 29, 6:16 PM EDT | Special Weather Statement | JAX | Glynn | 44 min |
| Jul 29, 6:25 PM EDT | Severe Thunderstorm Warning | JAX | Glynn | 50 min |
| Jul 29, 7:03 PM EDT | Severe Thunderstorm Warning | JAX | Glynn | 26 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.